Advanced Search
Article Contents
Article Contents

A nonlinear partial differential equation for the volume preserving mean curvature flow

Abstract Related Papers Cited by
  • We analyze the evolution of multi-dimensional normal graphs over the unit sphere under volume preserving mean curvature flow and derive a non-linear partial differential equation in polar coordinates. Furthermore, we construct finite difference numerical schemes and present numerical results for the evolution of non-convex closed plane curves under this flow, to observe that they become convex very fast.
    Mathematics Subject Classification: Primary: 35; Secondary: 37.


    \begin{equation} \\ \end{equation}
  • [1]

    N. D. Alikakos and A. Freire, The normalized mean curvature flow for a small bubble in a Riemannian manifold, J. Differential Geom., 64 (2003), 247-303.


    D. C. Antonopoulou, G. D. Karali and I. M. Sigal, Stability of spheres under volume preserving mean curvature flow, Dynamics of PDE, 7 (2010), 327-344.


    J. Escher and G. Simonett, A center manifold analysis for the mullins-sekerka model, J. Differential Eq., 143 (1998), 267-292.doi: 10.1006/jdeq.1997.3373.


    J. Escher and G. Simonett, The volume preserving mean curvature flow near spheres, Proc. Amer. Math. Soc., 126 (1998), 2789-2796.doi: 10.1090/S0002-9939-98-04727-3.


    M. Gage, On an area-preserving evolution equation for plane curves, Nonlinear Problems in Geometry, D. M. DeTurck, editor, Contemp. Math., 51 (1986), AMS, Providence, 51-62.doi: 10.1090/conm/051/848933.


    M. Gage and R. Hamilton, The Heat equation shrinking convex plane curves, J. Differential Geom., 23 (1986), 69-96.


    Z. Gang and I. M. Sigal, Neck pinching dynamics under mean curvature flow, J. Geom. Anal., 19 (2009), 36-80.doi: 10.1007/s12220-008-9050-y.


    M. A. Grayson, The Heat Equation shrinks embedded plane curves to round points, J. Differential Geom., 26 (1987), 285-314.


    G. Huisken, The volume preserving mean curvature flow, J. Reine Angew. Math., 382 (1987), 35-48.doi: 10.1515/crll.1987.382.35.


    E. Kreyszig, "Differential Geometry," Dover Publications, New York, 1991.


    N. Shimakura, "Partial Differential Operators of Elliptic Type," Translations of Mathematical Monographs, 99, 1992.


    M. Struwe, Geometric evolution problems. Nonlinear partial differential equations in differential geometry, IAS/Park City Math. Ser., 2, Amer. Math. Soc., Providence, RI, Park City, UT, (1992), 257-339.

  • 加载中

Article Metrics

HTML views() PDF downloads(73) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint